| Model Number |
K09A |
| Medical Device Problem Code |
Inflation Problem (1310)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/19/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with pre-op diagnosis- primary oste oporosis, burst fracture involved in the balloon kyphoplasty procedure.It was reported that intra-operatively, the balloon did not inflate.There was delay in overall procedure time for less than 60 minutes.No treatment or additional surgery performed as a result of this event.Labeling was followed throughout the procedure there were no patient symptoms reported as a result of this event.There were no further complications reported regarding the event.On 2022-jan-20, received updated information that the balloon on one side did not inflate when the handle was turned.Therefore, they opened a new one and used it.Even though the product was removed and tried on the outside of the surgical field, it did not inflate as well.In addition, there was no leakage of contrast media from the balloon.The bone quality was quite hard.On 2022-jan-25, received additional information that there was only malfunction with the balloon.Levels treated for back pain.Event occurred when product came in contact with patient's body.
Additional Manufacturer Narrative
H3 : part # k09a ; lot # unknown visual and optical inspection did not reveal any damage to the ibt but confirmed there was dried media in the balloon of the ibt.Functional inspection with a sample syringe confirmed the ibt was not able to inflate due to the dried media in the balloon.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.